Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 12, NWS Tallahassee, FL

January 19, 200916 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Jan 19, 2009, 1:35 PM CST for 16 counties in Florida. It took effect at Jan 20, 2009, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 19, 2009, 1:35 PM CST (19:35 UTC)
In effect from
Jan 20, 2009, 10:00 AM CST
Expired
Jan 20, 2009, 6:00 PM CST
In force
8 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.6 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2009-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2009-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1652 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 191935
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
235 PM EST MON JAN 19 2009

...RED FLAG WARNING CANCELLED FOR TODAY FOR THE INLAND COUNTIES
OF THE EASTERN FLORIDA PANHANDLE...

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM EST (10 AM CST) UNTIL
7 PM EST (6 PM CST) TUESDAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE
AND FLORIDA BIG BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITY
COMBINING WITH HIGH DISPERSION INDICES AND 20 FOOT WIND SPEEDS GREATER
THAN 15 MPH...

...FIRE WEATHER WATCH NOW IN EFFECT FOR WEDNESDAY AFTERNOON FOR ALL
OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO POSSIBLE
LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

...FIRE WEATHER WATCH NOW IN EFFECT FOR WEDNESDAY AFTERNOON FOR ALL OF
SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO POSSIBLE LONG DURATIONS OF
RELATIVE HUMIDITY BELOW 25 PERCENT...

...FIRE WEATHER WATCH NOW IN EFFECT FOR WEDNESDAY AFTERNOON FOR ALL OF 
SOUTHEAST ALABAMA DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY
BELOW 25 PERCENT...

.DISCUSSION...A SECONDARY COLD FRONT WILL PASS THROUGH THE REGION THIS
AFTERNOON BRINGING A VERY COLD AND DRY ARCTIC AIRMASS BACK TO THE REGION
FOR THE SECOND TIME IN JUST A FEW DAYS. THIS DRY AIRMASS WILL PRODUCE 
A PERIOD OF RED FLAG CONDITIONS ACROSS FLORIDA THROUGH AT LEAST THURSDAY
AND ACROSS PORTIONS OF ALABAMA AND GEORGIA ON WEDNESDAY. 

FLZ007>011-201130-
/O.CAN.KTAE.FW.W.0011.000000T0000Z-090119T2200Z/
/O.UPG.KTAE.FW.A.0008.090120T1600Z-090121T0000Z/
/O.NEW.KTAE.FW.W.0012.090120T1600Z-090121T0000Z/
/O.NEW.KTAE.FW.A.0009.090121T1600Z-090122T0000Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-
135 PM CST MON JAN 19 2009

...RED FLAG WARNING IS CANCELLED FOR TODAY...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST TUESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING THAT WAS IN EFFECT FOR TODAY. A RED FLAG WARNING HAS
BEEN ISSUED FROM 10 AM TO 6 PM CST TUESDAY. A FIRE WEATHER WATCH
HAS ALSO BEEN ISSUED FOR WEDNESDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

FLZ012>019-026>029-034-201130-
/O.UPG.KTAE.FW.A.0008.090120T1600Z-090121T0000Z/
/O.NEW.KTAE.FW.W.0012.090120T1600Z-090121T0000Z/
/O.NEW.KTAE.FW.A.0009.090121T1600Z-090122T0000Z/
BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
235 PM EST MON JAN 19 2009 /135 PM CST MON JAN 19 2009/

...RED FLAG WARNING IN EFFECT FROM 11 AM EST /10 AM CST/ TO 7 PM
EST /6 PM CST/ TUESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 7 PM
EST /6 PM CST/ TUESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN
ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY
MORNING THROUGH WEDNESDAY EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

ALZ065>069-GAZ120>131-142>148-155>161-201130-
/O.NEW.KTAE.FW.A.0009.090121T1700Z-090121T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
235 PM EST MON JAN 19 2009 /135 PM CST MON JAN 19 2009/

...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT WEDNESDAY AFTERNOON. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

38-GODSEY
3 follow-up statements
000 
WWUS82 KTAE 200929
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
429 AM EST TUE JAN 20 2009

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM EST (10 AM CST)
THIS MORNING UNTIL 7 PM EST (6 PM CST) THIS EVENING FOR THE
EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO LONG
DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT COMBINED WITH
20-FOOT WIND SPEEDS GREATER THAN 15 MPH...

...FIRE WEATHER WATCH IN EFFECT FOR WEDNESDAY AFTERNOON FOR 
THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO
EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

...FIRE WEATHER WATCH IN EFFECT FOR WEDNESDAY AFTERNOON FOR 
SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO
EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT...

.DISCUSSION...A COLD AND DRY AIR MASS WILL PRODUCE RED FLAG
CONDITIONS ACROSS NORTH FLORIDA TODAY...AND AREA-WIDE ON
WEDNESDAY. RED FLAG CONDITIONS WILL BE POSSIBLE FOR THE FLORIDA
BIG BEND THURSDAY AFTERNOON.

FLZ007>019-026>029-034-210000-
/O.CON.KTAE.FW.W.0012.090120T1600Z-090121T0000Z/
/O.CON.KTAE.FW.A.0009.090121T1600Z-090122T0000Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
429 AM EST TUE JAN 20 2009 /329 AM CST TUE JAN 20 2009/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/
THIS MORNING TO 7 PM EST /6 PM CST/ THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/
THIS MORNING TO 7 PM EST /6 PM CST/ THIS EVENING. A FIRE WEATHER
WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

ALZ065>069-GAZ120>131-142>148-155>161-210000-
/O.CON.KTAE.FW.A.0009.090121T1700Z-090121T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
429 AM EST TUE JAN 20 2009 /329 AM CST TUE JAN 20 2009/

...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON...

A FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

JAMSKI
000 
WWUS82 KTAE 201945
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
245 PM EST TUE JAN 20 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST (6 PM CST)
THIS EVENING FOR THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG
BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT
COMBINED WITH 20-FOOT WIND SPEEDS GREATER THAN 15 MPH...

...RED FLAG WARNING IN EFFECT FOR WEDNESDAY AFTERNOON FOR THE
EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO EXPECTED
LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

...FIRE WEATHER WATCH IN EFFECT FOR WEDNESDAY AFTERNOON FOR
SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH-CENTRAL GEORGIA DUE TO
POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT...

.DISCUSSION...EXPECT THE VERY DRY CONDITIONS TO PERSIST THROUGH
WEDNESDAY AS HIGH PRESSURE REMAINS IN CONTROL. THESE CONDITIONS
WILL RESULT IN RED FLAG CONDITIONS ACROSS NORTHWEST FLORIDA AND
POSSIBLY ACROSS SOUTHWEST GEORGIA AND SOUTHEAST ALABAMA WEDNESDAY
AFTERNOON. THURSDAY WILL BE A TRANSITION DAY AS HIGH PRESSURE
SHIFTS EAST OF THE LOCAL AREA AND THE WINDS BECOME SOUTHERLY.
PORTIONS OF THE FLORIDA BIG BEND WILL NEED TO BE MONITORED FOR
LONG DURATIONS OF LOW RELATIVE HUMIDITY DURING THE AFTERNOON
HOURS. FRIDAY THROUGH THE WEEKEND...INCREASING MOISTURE AHEAD OF
A COLD FRONT WILL KEEP CONDITIONS ABOVE CRITICAL LEVELS.
DISPERSIONS WILL REMAIN WELL BELOW CRITICAL THRESHOLDS OVER THE
NEXT FEW DAYS.

FLZ007>019-026>029-034-210000-
/O.UPG.KTAE.FW.A.0009.090121T1600Z-090122T0000Z/
/O.NEW.KTAE.FW.W.0013.090121T1700Z-090121T2300Z/
/O.CON.KTAE.FW.W.0012.000000T0000Z-090121T0000Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
245 PM EST TUE JAN 20 2009 /145 PM CST TUE JAN 20 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ WEDNESDAY...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF LONG
DURATIONS OF LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL ENHANCE
FIRE GROWTH POTENTIAL.

$$

ALZ065>069-GAZ120>131-142>148-155>161-210000-
/O.CON.KTAE.FW.A.0009.090121T1700Z-090121T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
245 PM EST TUE JAN 20 2009 /145 PM CST TUE JAN 20 2009/

...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$
000 
WWUS82 KTAE 210007
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
707 PM EST TUE JAN 20 2009

...RED FLAG WARNING HAS EXPIRED THIS EVENING FOR THE EASTERN
FLORIDA PANHANDLE AND FLORIDA BIG...

...RED FLAG WARNING IN EFFECT FOR WEDNESDAY AFTERNOON FOR THE
EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO EXPECTED
LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

...FIRE WEATHER WATCH IN EFFECT FOR WEDNESDAY AFTERNOON FOR
SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH-CENTRAL GEORGIA DUE TO
POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT...

.DISCUSSION...EXPECT THE VERY DRY CONDITIONS TO PERSIST THROUGH
WEDNESDAY AS HIGH PRESSURE REMAINS IN CONTROL. THESE CONDITIONS
WILL RESULT IN RED FLAG CONDITIONS ACROSS NORTHWEST FLORIDA AND
POSSIBLY ACROSS SOUTHWEST GEORGIA AND SOUTHEAST ALABAMA WEDNESDAY
AFTERNOON. THURSDAY WILL BE A TRANSITION DAY AS HIGH PRESSURE
SHIFTS EAST OF THE LOCAL AREA AND THE WINDS BECOME SOUTHERLY.
PORTIONS OF THE FLORIDA BIG BEND WILL NEED TO BE MONITORED FOR
LONG DURATIONS OF LOW RELATIVE HUMIDITY DURING THE AFTERNOON
HOURS. FRIDAY THROUGH THE WEEKEND...INCREASING MOISTURE AHEAD OF
A COLD FRONT WILL KEEP CONDITIONS ABOVE CRITICAL LEVELS.
DISPERSIONS WILL REMAIN WELL BELOW CRITICAL THRESHOLDS OVER THE
NEXT FEW DAYS.

FLZ007>019-026>029-034-210830-
/O.EXP.KTAE.FW.W.0012.000000T0000Z-090121T0000Z/
/O.CON.KTAE.FW.W.0013.090121T1700Z-090121T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
707 PM EST TUE JAN 20 2009 /607 PM CST TUE JAN 20 2009/

...RED FLAG WARNING HAS EXPIRED THIS EVENING FOR THE EASTERN
FLORIDA PANHANDLE AND FLORIDA BIG...

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/
TO 6 PM EST /5 PM CST/ WEDNESDAY...

THE RED FLAG WARNING IS NO LONGER IN EFFECT THIS EVENING. A RED FLAG
WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST
/5 PM CST/ WEDNESDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF LONG
DURATIONS OF LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL ENHANCE
FIRE GROWTH POTENTIAL.

$$

ALZ065>069-GAZ120>131-142>148-155>161-210830-
/O.CON.KTAE.FW.A.0009.090121T1700Z-090121T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
707 PM EST TUE JAN 20 2009 /607 PM CST TUE JAN 20 2009/

...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON...

A FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

BARRY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jan 19, 1:28 PM CST, 7 minutes earlier.

Area forecast discussion, Jan 19, 1:28 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
228 PM EST MON JAN 19 2009

.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...LEADING EDGE OF
THE NEXT ARCTIC BLAST IS MOVING SOUTH THROUGH CENTRAL ALABAMA THIS
AFTERNOON. EXPECT FRONT TO MAKES ITS WAY QUICKLY THROUGH THE
FORECAST AREA THIS EVENING. STRONG SHORTWAVE ASSOCIATED WITH THE
FRONT IS EXPECTED TO FORCE CYCLOGENESIS OFF THE SOUTHEASTERN U.S.
COAST TONIGHT. AS THIS BEGINS THIS EVENING...MAY SEE SOME LIGHT
SHOWERS DEVELOP ALONG THE FRONT AS IT MOVES THROUGH THE EASTERN
BIG BEND.

OTHERWISE...STRONG COLD ADVECTION WILL KICK IN BEHIND THE FRONT
LATE TONIGHT AND CONTINUE THROUGH TUESDAY AFTERNOON. H85 TEMPS
PROGGED TO RANGE FROM -6C TO -10C ACROSS THE FORECAST AREA BY 00Z
WEDNESDAY. WITH SUCH A COLD AIR MASS...HIGH TEMPS ARE UNLIKELY TO
REACH 50F ANYWHERE IN THE CWA TUESDAY AFTERNOON. THE AIRMASS WILL
BEGIN TO MODIFY A BIT ON WEDNESDAY WITH H85 TEMPS RISING BACK
ABOVE ZERO...HOWEVER STILL EXPECT TO SEE AFTERNOON TEMPS
STRUGGLING INTO THE 50S.

MAIN FORECAST PROBLEM WILL BE THE LOW TEMPERATURES FOR WEDNESDAY
MORNING AND THURSDAY MORNING. WEDNESDAY MORNING LOWS EXPECTED TO
BE PRIMARILY FORCED BY COLD ADVECTION WITH THE SFC HIGH LOCATED
WEST OF THE PANHANDLE AND SFC WINDS NOT EXPECTED TO DECOUPLE.
WITHOUT CALM WINDS...IT WILL BE DIFFICULT TO REACH THE UPPER TEENS
FORECAST FOR TLH BY THE GFS MOS. THE NAM MOS HAS A MORE UNIFORM
SET OF LOW 20S ACROSS THE AREA WHICH LOOKS MORE REASONABLE AND
FITS BETTER WITH THE ADVECTION PATTERN. HAVE GONE WITH LOWER 20S FOR
WEDNESDAY MORNING AND WILL ISSUE A HARD FREEZE WATCH.

THE COLD ADVECTION IS OVER WITH DURING THE DAY WEDNESDAY WITH H85
TEMPS WARMING BACK JUST ABOVE ZERO BY WEDNESDAY EVENING.
HOWEVER...THE SFC HIGH WILL END UP IN A FAVORABLE LOCATION OVER
THE FLORIDA PENINSULA BY THURSDAY MORNING. THIS SHOULD ALLOW MOST
OF THE SOUTHEASTERN TWO THIRDS OF THE FORECAST AREA TO DECOUPLE.
HAVE KEPT THURSDAY MORNING LOWS ACROSS THIS AREA CLOSE TO THE
PREVIOUS NIGHT...ALTHOUGH WOULD NOT BE SUPRISED IF THURSDAY
MORNING ENDS UP BEING COLDER THAN WEDNESDAY MORNING. WESTERN
AREAS SHOULD BE A FEW DEGREES WARMER BEING FARTHER AWAY OF THE
HIGH PRESSURE CENTER.

.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...THE HIGHLY AMPLIFIED
PATTERN WILL BEGIN TO DEAMPLIFY ACROSS THE CONUS AT THE START OF THE
PERIOD AS THE ERN TROUGH LIFTS AWAY AND AN UPPER LOW OFF THE SRN CA
COAST MOVES EASTWARD INTO THE WESTERN RIDGE. SURFACE HIGH PRESSURE
WILL BE CENTERED OVER THE NORTHEAST GULF WITH GOOD RADIATIONAL
COOLING CONDITIONS SETTING UP ONE MORE NIGHT OF WIDESPREAD FREEZING
TEMPS. WHILE IT WILL NOT BE AS COLD AS WEDNESDAY MORNING...MANY OF
THE NORMALLY COLDER INLAND LOCATIONS WILL SEE LOWS DOWN IN THE MID
20S THURSDAY MORNING...FLIRTING WITH HARD FREEZE CRITERIA. AS THE
HIGH MOVES EAST AND HEIGHTS RISE...SO WILL TEMPS AND DAYTIME HIGHS
WILL BE CLOSER TO NORMAL...IN THE LOWER TO MID 60S ON THURSDAY. THE
SOUTHERN STREAM SHORT WAVE ENERGY WILL MOVE EAST TO TX BY FRIDAY
AFTERNOON AND REACH OUR AREA ON SATURDAY. THE SYSTEM WILL BE
WEAKENING WITH TIME AND THE ASSOCIATED SURFACE FRONT IS EXPECTED TO
STALL JUST NORTHWEST OF THE FORECAST AREA FRIDAY NIGHT AND SATURDAY
BEFORE SETTLING INTO THE REGION ON SUNDAY. POPS WILL BE IN THE 20-30
PERCENT RANGE THROUGH THIS PERIOD WITH TEMPS AVERAGING ABOUT 4-5
DEGREES ABOVE NORMAL DURING THE DAY AND 8-9 DEGREES ABOVE NORMAL AT
NIGHT.

&&

.AVIATION...AT 18Z...THE COLD FRONT WAS STILL LOCATED WEST OF OUR
TERMINALS...BUT RAPIDLY APPROACHING AS INDICATED BY WIND SHIFT LINE
FROM KBHM TO KNEW. WINDS WILL SHIFT FROM SOUTHWEST TO NORTHWEST
ACROSS THE REGION BETWEEN 21Z AND 00Z AND BECOME QUITE GUSTY THROUGH
THE EARLY EVENING. GUSTINESS SHOULD SUBSIDE BY 06Z. SATELLITE
IMAGERY SHOWS AN AREA OF LOW CLOUDINESS ACROSS THE MID SOUTH
SPREADING IN BEHIND THE COLD FRONT. THE MODELS DO SHOW THIS
THINNING WITH TIME...BUT THERE IS ENOUGH CONSENSUS TO INDICATE A
TEMPO PERIOD OF MVFR CIGS AT ABY AND DHN. ALL SITES SHOULD BE VFR BY
DAYBREAK WITH BRISK NORTHWEST WINDS CONTINUING INTO THE AFTERNOON.

&&

.MARINE...WINDS INCREASING THIS AFTERNOON AHEAD OF THE COLD FRONT.
BUOY OBS CURRENTLY RUNNING AROUND 20KT. CONDITIONS WILL CONTINUE
TO DETERIORATE OVER THE COASTAL WATERS TONIGHT BEHIND THE STRONG
COLD FRONT. WILL SEE WINDS OF 25-30 KNOTS FOR THE OFFSHORE WATERS
WITH OCCASIONAL GUSTS TO GALE FORCE. WINDS WILL GRADULLY DROP OFF
DURING THE DAY TUESDAY AS HIGH PRESSURE BUILDS IN FROM THE WEST.
WILL CONTINUE WITH SMALL CRAFT ADVISORY CURRENTLY IN PLACE.

&&

.FIRE WEATHER...A VERY DRY AIRMASS WILL CONTINUE TO MOVE INTO THE
REGION AND RESULT IN RED FLAG CONDITIONS IN FLORIDA TOMORROW DUE TO
BOTH RH DURATION AND DISPERSION. RED FLAG CONDITIONS WILL BE
POSSIBLE ALL AREAS ON WEDNESDAY AS THE CORE OF THE DRY AIRMASS
SETTLES OVERHEAD WITH LONG DURATIONS OF LOW RH EXPECTED. DRY
CONDITIONS WILL CONTINUE INTO THURSDAY AS WELL BEFORE A GRADUAL
MOISTENING TREND BEGINS ON FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  64  34  49  22  51 /   0  10   0   0   0
PANAMA CITY  64  38  49  32  52 /  10  10   0   0   0
DOTHAN       60  31  45  23  50 /  10  10   0   0   0
ALBANY       59  32  46  23  50 /  10  10   0   0   0
VALDOSTA     62  34  47  22  51 /   0  10   0   0   0
CROSS CITY   65  40  49  23  52 /   0  20   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...HARD FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
     MORNING FOR THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...
     HENRY...HOUSTON.

     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     AFTERNOON FOR THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...
     HENRY...HOUSTON.

GA...HARD FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
     MORNING FOR THE FOLLOWING ZONES: BAKER...BEN HILL...
     BERRIEN...BROOKS...CALHOUN...CLAY...COLQUITT...COOK...
     DECATUR...DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...
     LEE...LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
     SEMINOLE...TERRELL...THOMAS...TIFT...TURNER...WORTH.

     FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR THE FOLLOWING ZONES:
     BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...
     COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...GRADY...
     IRWIN...LANIER...LEE...LOWNDES...MILLER...MITCHELL...
     QUITMAN...RANDOLPH...SEMINOLE...TERRELL...THOMAS...TIFT...
     TURNER...WORTH.

FL...HARD FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
     MORNING FOR THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL
     WALTON...DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...
     INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...
     LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.

     RED FLAG WARNING FROM 11 AM EST /10 AM CST/ TO 7 PM EST /6 PM
     CST/ TUESDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
     COASTAL WALTON...DIXIE...FRANKLIN...GADSDEN...GULF...
     HOLMES...INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...
     LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.

     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL
     WALTON...DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...
     INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...
     LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.

     RED FLAG WARNING UNTIL 4 PM CST THIS AFTERNOON FOR THE FOLLOWING
     ZONES: COASTAL WALTON...HOLMES...INLAND WALTON...JACKSON...
     WASHINGTON.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM EST TUESDAY FOR THE FOLLOWING
     ZONES: APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO
     OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL WATERS FROM
     OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM...COASTAL
     WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM...
     COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 1 AM EST WEDNESDAY FOR THE FOLLOWING
     ZONES: WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM
     20 TO 60 NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20
     TO 60 NM.

&&

CAMP/GODSEY/WOOL
Hazardous weather outlook, Jan 19, 4:55 AM CST, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
555 AM EST MON JAN 19 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-201100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
555 AM EST MON JAN 19 2009 /455 AM CST MON JAN 19 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
AREAS OF EARLY MORNING FOG WILL REDUCE VISIBILITIES TO LESS THAN A
MILE AT TIMES OVER PORTIONS OF THE FLORIDA BIG BEND...SOUTHWEST AND
SOUTH CENTRAL GEORGIA. WESTERLY WINDS WILL INCREASE THIS AFTERNOON
IN ADVANCE OF AN APPROACHING STRONG COLD FRONT FROM THE NORTHWEST.
SMALL CRAFT ADVISORIES ARE IN EFFECT...AND THERE IS A HIGH RISK FOR
RIP CURRENTS ALONG THE PANHANDLE BEACHES DUE TO THE ELEVATED SURF.
ALSO...DRIER AIR COMBINED WITH WINDS ABOVE 15 MPH WILL ENHANCE THE
WILDFIRE THREAT FOR PORTIONS OF THE PANHANDLE ALONG THE INTERSTATE
10 CORRIDOR. THE ARCTIC COLD FRONT WILL SWEEP SOUTHEAST THROUGH THE
AREA LATE TONIGHT...WITH WINDS SHIFTING TO THE NORTHWEST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
ANOTHER SHOT OF COLD DRY AIR WILL KEEP HIGH TEMPS IN THE 40S TO
LOWER 50S BOTH TUESDAY AND WEDNESDAY. EXPECT HARD FREEZES BOTH
WEDNESDAY AND THURSDAY MORNINGS WITH LOWS DROPPING INTO THE UPPER
TEENS TO MIDDLE 20S. THE LOW RELATIVE HUMIDITY WILL ENHANCE THE
SPREAD OF WILDFIRES BOTH TUESDAY AND WEDNESDAY. TEMPERATURES WILL
WARM TO ABOVE NORMAL LEVELS LATER IN THE WEEK AS A SURFACE RIDGE
SHIFTS EAST OF THE REGION AND AN ONSHORE FLOW DEVELOPS. RAIN CHANCES
RETURN FOR THE WEEKEND AS ANOTHER FRONT STALLS TO THE NORTHWEST.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

JAMSKI

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 2:52 AM CSTSmall Craft AdvisoryTAE34 hr
Jan 19, 3:29 AM CSTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more10 hr
Jan 19, 3:29 AM CSTRed Flag WarningTAEHolmes, Jackson, Walton, Washington10 hr
Jan 19, 1:35 PM CSTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more39 hr
Jan 19, 2:15 PM CSTHard Freeze WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more12 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.